MINIMAL COST INDEX TRACKING UNDER NONLINEAR TRANSACTION COSTS AND MINIMAL TRANSACTION UNIT CONSTRAINTS
Hiroshi Konno () and
Annista Wijayanayake ()
Additional contact information
Hiroshi Konno: Center for Research in Advanced Financial Technology, Tokyo Institute of Technology, Japan;
Annista Wijayanayake: Department of Industrial Engineering and Management, Tokyo Institute of Technology, Japan
International Journal of Theoretical and Applied Finance (IJTAF), 2001, vol. 04, issue 06, 939-957
Abstract:
Index tracking is a very common and popular approach in portfolio management. When there is neither (nonconvex) transaction costs nor minimal transaction unit constraints, the problem can be formulated as a convex least square problem, so that it can be solved by standard methods. However, when the transaction cost is nonconvex and not negligible, or if there is a minimal unit constraint on the amount of transaction, the problem becomes a nonconvex minimization problem with discrete variables. In this paper, we will propose a branch and bound algorithm for solving this class of problems and show that it can solve an index tracking problem of practical size in a reasonable amount of computation time.
Keywords: Portfolio optimization; index tracking; concave transaction cost; minimal transaction unit; branch and bound algorithm; mean-absolute deviation model (search for similar items in EconPapers)
Date: 2001
References: Add references at CitEc
Citations: View citations in EconPapers (12)
Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024901001292
Access to full text is restricted to subscribers
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:04:y:2001:i:06:n:s0219024901001292
Ordering information: This journal article can be ordered from
DOI: 10.1142/S0219024901001292
Access Statistics for this article
International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston
More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().